Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 28, NWS Corpus Christi, TX

December 24, 20094 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Dec 24, 2009, 4:43 AM CST for 4 counties in Texas. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2009, 4:43 AM CST (10:43 UTC)
Expired
Dec 24, 2009, 6:00 PM CST
In force
13 hr
Issued by
NWS Corpus Christi, TX

Counties Duval County, TX, La Salle County, TX, McMullen County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 137 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2009-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2009-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
415 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 241043
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
443 AM CST THU DEC 24 2009

TXZ229-230-239-240-241845-
/O.NEW.KCRP.WI.Y.0028.091224T1043Z-091225T0000Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...LAREDO...FREER...BENAVIDES...SAN DIEGO
443 AM CST THU DEC 24 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

A COLD FRONT MOVED THROUGH SOUTH TEXAS OVERNIGHT. STRONG GUSTY
NORTHWEST WINDS IMMEDIATELY BEHIND THE FRONT WILL DAMPEN FOR A
VERY SHORT PERIOD...THEN PICK UP AGAIN LATE THIS MORNING AND THIS
AFTERNOON. WINDS OF 20 TO 30 MPH WILL BE COMMON ACROSS SOUTH TEXAS
THIS AFTERNOON...WITH GUSTS IN SOME AREAS AS HIGH AS 40 MPH.
DRIVERS TRAVELING FOR THE HOLIDAY WEEKEND ARE URGED TO USE
ADDITIONAL CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.
OUTDOOR FURNITURE AND OTHER LOOSE OBJECTS SHOULD BE TIED DOWN AND
SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

TXZ231>234-241>247-241845-
/O.EXT.KCRP.WI.Y.0027.000000T0000Z-091225T0000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
443 AM CST THU DEC 24 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. 

A COLD FRONT MOVED THROUGH THE COASTAL BEND OVERNIGHT. STRONG
GUSTY NORTHWEST WINDS IMMEDIATELY BEHIND THE FRONT WILL DAMPEN FOR
A VERY SHORT PERIOD...THEN PICK UP AGAIN LATE THIS MORNING AND
THIS AFTERNOON. WINDS OF 20 TO 30 MPH WILL BE COMMON ACROSS SOUTH
TEXAS THIS AFTERNOON...WITH GUSTS IN SOME AREAS AS HIGH AS 40 MPH.
DRIVERS TRAVELING FOR THE HOLIDAY WEEKEND ARE URGED TO USE
ADDITIONAL CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.
OUTDOOR FURNITURE AND OTHER LOOSE OBJECTS SHOULD BE TIED DOWN AND
SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$
3 follow-up statements
000 
WWUS74 KCRP 241714
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1114 AM CST THU DEC 24 2009

TXZ231>234-241>247-250000-
/O.CON.KCRP.WI.Y.0027.000000T0000Z-091225T0000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
1114 AM CST THU DEC 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

STRONG HIGH PRESSURE WILL CONTINUE TO BUILD INTO SOUTH TEXAS IN
THE WAKE OF LAST NIGHTS COLD FRONT. STRONG NORTHWEST WINDS OF 25 TO
35 MPH WILL BE COMMON WITH GUST AROUND 45 MPH THROUGH THE
AFTERNOON. WINDS WILL BEGIN TO DECREASE WITH THE LOSS OF DAYTIME
HEATING DURING THE LATE AFTERNOON AND EVENING HOURS AND WILL
CONTINUE TO DECREASE OVERNIGHT AS THE HIGH SETTLES ACROSS SOUTH
TEXAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS TRAVELING FOR THE HOLIDAY WEEKEND ARE URGED TO USE
ADDITIONAL CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.
OUTDOOR FURNITURE AND OTHER LOOSE OBJECTS SHOULD BE TIED DOWN AND
SECURED.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

TXZ229-230-239-240-250000-
/O.CON.KCRP.WI.Y.0028.000000T0000Z-091225T0000Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...LAREDO...FREER...BENAVIDES...SAN DIEGO
1114 AM CST THU DEC 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

STRONG HIGH PRESSURE WILL CONTINUE TO BUILD INTO SOUTH TEXAS IN
THE WAKE OF LAST NIGHTS COLD FRONT. STRONG NORTHWEST WINDS OF 25 TO
35 MPH WILL BE COMMON WITH GUST AROUND 45 MPH THROUGH THE
AFTERNOON. WINDS WILL BEGIN TO DECREASE WITH THE LOSS OF DAYTIME
HEATING DURING THE LATE AFTERNOON AND EVENING HOURS AND WILL
CONTINUE TO DECREASE OVERNIGHT AS THE HIGH SETTLES ACROSS SOUTH
TEXAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS TRAVELING FOR THE HOLIDAY WEEKEND ARE URGED TO USE
ADDITIONAL CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.
OUTDOOR FURNITURE AND OTHER LOOSE OBJECTS SHOULD BE TIED DOWN AND
SECURED.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

$$

MJG
000 
WWUS74 KCRP 242144
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
344 PM CST THU DEC 24 2009

TXZ231>234-250545-
/O.NEW.KCRP.FZ.W.0008.091225T1000Z-091225T1400Z/
/O.CON.KCRP.WI.Y.0027.000000T0000Z-091225T0000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA
344 PM CST THU DEC 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CST FRIDAY.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

STRONG HIGH PRESSURE WILL CONTINUE TO BUILD INTO SOUTH TEXAS IN
THE WAKE OF LAST NIGHTS COLD FRONT. STRONG NORTHWEST WINDS OF
25 TO 35 MPH WILL BE COMMON WITH GUST AROUND 45 MPH THROUGH THE
LATE AFTERNOON. WINDS WILL BEGIN TO DECREASE WITH THE LOSS OF DAYTIME
HEATING DURING THE LATE AFTERNOON AND EVENING HOURS AND WILL
CONTINUE TO DECREASE OVERNIGHT AS THE HIGH SETTLES ACROSS SOUTH
TEXAS.

TEMPERATURES ARE EXPECTED TO DROP QUICKLY TONIGHT AS THE HIGH
PRESSURE SETTLES ACROSS SOUTH TEXAS AND WINDS DECREASE. FREEZING
TEMPERATURES ARE EXPECTED FOR MORE THAN TWO HOURS EARLY FRIDAY
MORNING ALONG AND NORTH OF A LINE FROM FROM ARTESIA WELLS TO
GEORGE WEST TO VICTORIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS TRAVELING FOR THE HOLIDAY WEEKEND ARE URGED TO USE
ADDITIONAL CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.
OUTDOOR FURNITURE AND OTHER LOOSE OBJECTS SHOULD BE TIED DOWN AND
SECURED.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS AND ANIMALS SHOULD
TAKE THE PROPER PRECAUTIONS TO PROTECT THEM FROM THE FREEZING
TEMPERATURES EXPECTED EARLY FRIDAY MORNING. 

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO
REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER.

&&

$$

TXZ229-230-250545-
/O.NEW.KCRP.FZ.W.0008.091225T1000Z-091225T1400Z/
/O.CON.KCRP.WI.Y.0028.000000T0000Z-091225T0000Z/
LA SALLE-MCMULLEN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN
344 PM CST THU DEC 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CST FRIDAY.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

STRONG HIGH PRESSURE WILL CONTINUE TO BUILD INTO SOUTH TEXAS IN
THE WAKE OF LAST NIGHTS COLD FRONT. STRONG NORTHWEST WINDS OF
25 TO 35 MPH WILL BE COMMON WITH GUST AROUND 45 MPH THROUGH THE
LATE AFTERNOON. WINDS WILL BEGIN TO DECREASE WITH THE LOSS OF DAYTIME
HEATING DURING THE LATE AFTERNOON AND EVENING HOURS AND WILL
CONTINUE TO DECREASE OVERNIGHT AS THE HIGH SETTLES ACROSS SOUTH
TEXAS.

TEMPERATURES ARE EXPECTED TO DROP QUICKLY TONIGHT AS THE HIGH
PRESSURE SETTLES ACROSS SOUTH TEXAS AND WINDS DECREASE. FREEZING
TEMPERATURES ARE EXPECTED FOR MORE THAN TWO HOURS EARLY FRIDAY
MORNING ALONG AND NORTH OF A LINE FROM FROM ARTESIA WELLS TO
GEORGE WEST TO VICTORIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS TRAVELING FOR THE HOLIDAY WEEKEND ARE URGED TO USE
ADDITIONAL CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.
OUTDOOR FURNITURE AND OTHER LOOSE OBJECTS SHOULD BE TIED DOWN AND
SECURED.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS AND ANIMALS SHOULD
TAKE THE PROPER PRECAUTIONS TO PROTECT THEM FROM THE FREEZING
TEMPERATURES EXPECTED EARLY FRIDAY MORNING.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO
REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER.

&&

$$

TXZ239-240-250000-
/O.CON.KCRP.WI.Y.0028.000000T0000Z-091225T0000Z/
WEBB-DUVAL-
INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES...SAN DIEGO
344 PM CST THU DEC 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

STRONG HIGH PRESSURE WILL CONTINUE TO BUILD INTO SOUTH TEXAS IN
THE WAKE OF LAST NIGHTS COLD FRONT. STRONG NORTHWEST WINDS OF
25 TO 35 MPH WILL BE COMMON WITH GUST AROUND 45 MPH THROUGH THE
LATE AFTERNOON. WINDS WILL BEGIN TO DECREASE WITH THE LOSS OF DAYTIME
HEATING DURING THE LATE AFTERNOON AND EVENING HOURS AND WILL
CONTINUE TO DECREASE OVERNIGHT AS THE HIGH SETTLES ACROSS SOUTH
TEXAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS TRAVELING FOR THE HOLIDAY WEEKEND ARE URGED TO USE
ADDITIONAL CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.
OUTDOOR FURNITURE AND OTHER LOOSE OBJECTS SHOULD BE TIED DOWN AND
SECURED.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

$$

TXZ241>247-250000-
/O.CON.KCRP.WI.Y.0027.000000T0000Z-091225T0000Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
344 PM CST THU DEC 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

STRONG HIGH PRESSURE WILL CONTINUE TO BUILD INTO SOUTH TEXAS IN
THE WAKE OF LAST NIGHTS COLD FRONT. STRONG NORTHWEST WINDS OF
25 TO 35 MPH WILL BE COMMON WITH GUST AROUND 45 MPH THROUGH THE
LATE AFTERNOON. WINDS WILL BEGIN TO DECREASE WITH THE LOSS OF DAYTIME
HEATING DURING THE LATE AFTERNOON AND EVENING HOURS AND WILL
CONTINUE TO DECREASE OVERNIGHT AS THE HIGH SETTLES ACROSS SOUTH
TEXAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS TRAVELING FOR THE HOLIDAY WEEKEND ARE URGED TO USE
ADDITIONAL CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.
OUTDOOR FURNITURE AND OTHER LOOSE OBJECTS SHOULD BE TIED DOWN AND
SECURED.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$
000 
WWUS74 KCRP 250010
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
610 PM CST THU DEC 24 2009

TXZ229-230-250815-
/O.EXP.KCRP.WI.Y.0028.000000T0000Z-091225T0000Z/
/O.CON.KCRP.FZ.W.0008.091225T1000Z-091225T1400Z/
LA SALLE-MCMULLEN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN
610 PM CST THU DEC 24 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CST
FRIDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT FROM 4 AM TO 8 AM CST FRIDAY. 

TEMPERATURES ARE EXPECTED TO DROP QUICKLY TONIGHT AS HIGH
PRESSURE SETTLES ACROSS SOUTH TEXAS AND WINDS DECREASE. FREEZING
TEMPERATURES ARE EXPECTED FOR MORE THAN TWO HOURS EARLY FRIDAY
MORNING ALONG AND NORTH OF A LINE FROM FROM ARTESIA WELLS TO
GEORGE WEST TO VICTORIA.

RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS AND ANIMALS SHOULD
TAKE THE PROPER PRECAUTIONS TO PROTECT THEM FROM THE FREEZING
TEMPERATURES EXPECTED EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO
REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER.

&&

$$

TXZ231>234-250815-
/O.EXP.KCRP.WI.Y.0027.000000T0000Z-091225T0000Z/
/O.CON.KCRP.FZ.W.0008.091225T1000Z-091225T1400Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA
610 PM CST THU DEC 24 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CST
FRIDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT FROM 4 AM TO 8 AM CST FRIDAY. 

TEMPERATURES ARE EXPECTED TO DROP QUICKLY TONIGHT AS HIGH
PRESSURE SETTLES ACROSS SOUTH TEXAS AND WINDS DECREASE. FREEZING
TEMPERATURES ARE EXPECTED FOR MORE THAN TWO HOURS EARLY FRIDAY
MORNING ALONG AND NORTH OF A LINE FROM FROM ARTESIA WELLS TO
GEORGE WEST TO VICTORIA.

RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS AND ANIMALS SHOULD
TAKE THE PROPER PRECAUTIONS TO PROTECT THEM FROM THE FREEZING
TEMPERATURES EXPECTED EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO
REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER.

&&

$$

TXZ241>247-250115-
/O.EXP.KCRP.WI.Y.0027.000000T0000Z-091225T0000Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
610 PM CST THU DEC 24 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED TO 15 TO 25 MPH WITH BREEZY CONDITIONS
CONTINUING THROUGH THE EVENING.

$$

TXZ239-240-250115-
/O.EXP.KCRP.WI.Y.0028.000000T0000Z-091225T0000Z/
WEBB-DUVAL-
INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES...SAN DIEGO
610 PM CST THU DEC 24 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED TO 15 TO 25 MPH WITH BREEZY CONDITIONS
CONTINUING THROUGH THE EVENING.

$$

JAR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 24, 4:38 AM CST, 5 minutes earlier.

Area forecast discussion, Dec 24, 4:38 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
438 AM CST THU DEC 24 2009

.SHORT TERM (TODAY THROUGH CHRISTMAS DAY)...MAIN FOCUS THIS
PACKAGE IS ON WIND FORECASTS. COLD FRONT NEARLY DONE BLASTING
THROUGH THE CWA. PRECIPITATION ENDING QUICKLY FROM WEST TO
EAST...AND SO WILL JUST HAVE EARLY MORNING WORDING FOR THE
EAST...THEN CLEARING SKIES. MOST LOCATIONS REPORTED SOMEWHERE
BETWEEN 35 AND 45 KNOTS WITH THE FROPA.

MODEL FORECASTS HAVE A BRIEF LULL IN THE WINDS THIS
MORNING...BEFORE CRANKING THEM UP AGAIN THIS AFTERNOON AS THE
SURFACE GRADIENT TIGHTENS BETWEEN THE DEPARTING SURFACE LOW AND
HIGH PRESSURE BUILDING DOWN INTO THE REGION. INSTEAD OF PLAYING
STOP AND GO WITH THE WIND ADVISORY...HAVE OPTED TO JUST MERGE THE
TWO SECTIONS INTO A SINGLE ADVISORY TO RUN UNTIL SUNSET TONIGHT.

WINDS WILL REMAIN A STRONG SCA OVER THE WATERS THROUGH THE DAY
TODAY. HIGH WAVE HEIGHTS WILL KEEP AREAS WELL OFFSHORE IN ADVISORY
CRITERIA FOR SOME TIME.

WITH CLEARING SKIES AND STRONG COLD AIR ADVECTION...TEMPERATURES
WILL DIP SIGNIFICANTLY TONIGHT...WITH PARTS OF THE NORTHERN
COUNTIES REACHING THE LOWER 30S OVERNIGHT.

DRY...COOL AIR WILL PROVIDE FOR A SUNNY CHRISTMAS DAY FOR THE
COASTAL BEND...WITH JUST A FEW HIGH CLOUDS SNEAKING IN LATER IN
THE DAY. THAT SAME COOL AIR WILL KEEP HIGHS TEN OR SO DEGREES
BELOW NORMAL.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...AS THE DEEP LOW
WOBBLES OVER THE UPPER MIDWEST FRIDAY NIGHT...A WEAK COASTAL TROUGH
WILL DEVELOP OFF THE LOWER TEXAS COAST. GFS/ECMWF/NAM SHOW THAT
ISENTROPIC LIFT WILL INCREASE IN THE 290-300K LAYER OVER THE
COASTAL PLAINS. WILL SHOW SLIGHT CHANCE POPS FOR THE SOUTHERN
COASTAL BEND AND CHANCE OVER THE GULF WATERS FOR SATURDAY. THE
SURFACE HIGH GRADUALLY BUILDS BACK INTO THE REGION BY SUNDAY AND
EXPECT CLOUDS TO DIMINISH AS WELL. THE STRONG LOW WILL BE ON THE
MOVE THROUGH THE EASTERN GREAT LAKES REGION BY MONDAY MORNING.
THE SURFACE HIGH WILL SHIFT TO THE EAST ON MONDAY AND LOW LEVEL
MOISTURE RETURN WILL OCCUR ALONG THE RIO GRANDE THROUGH MONDAY
NIGHT. GFS/ECMWF ARE SIMILAR WITH THE TRACK AND STRENGTH OF THE
NEXT UPPER LOW MOVING INTO SOUTHERN CALIFORNIA/NORTHERN BAJA ON
MONDAY. ISENTROPIC LIFT STRENGTHENS OVER THE REGION MONDAY NIGHT
AND WILL CONTINUE WITH CHANCE POPS OVER THE AREA. BEST PERIOD FOR
PRECIPITATION STILL LOOKS LIKE TUESDAY EVEN THOUGH GUIDANCE MEX
POPS SEEM SUSPICIOUSLY LOW. WILL CONTINUE WITH THE LIKELY POPS
AS MODELS CONTINUE TO SHOW VERY STRONG LOW LEVEL WARM AIR ADVECTION
OCCURRING OVER THE SHALLOW COOL AIRMASS THAT REMAIN OVER THE REGION
TUESDAY. THE UPPER LOW WILL LIFT INTO THE SOUTHERN PLAINS AND WEAKEN
AS IT LIFTS OUT ACCORDING TO THE GFS/ECMWF ON WEDNESDAY WITH
PRECIPITATION CHANCES ENDING....WHILE THE GFS SHOWS MORE ENERGY
DIVING INTO THE GREAT BASIN. WENT GENERALLY ABOUT A CATEGORY BELOW
GUIDANCE MAX TEMPERATURES THROUGH THE PERIOD.

89/TMT

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    66  38  56  42  58  /  20   0   0  10  20
VICTORIA          60  32  54  34  55  /  20   0   0  10  10
LAREDO            68  40  60  41  59  /   0   0   0  10  10
ALICE             65  36  58  39  59  /  10   0   0  10  20
ROCKPORT          64  39  54  43  58  /  20   0   0  10  20
COTULLA           65  35  57  35  60  /   0   0   0  10  10
KINGSVILLE        66  37  57  40  58  /  10   0   0  10  20
NAVY CORPUS       65  44  55  45  58  /  20   0   0  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR.

     SMALL CRAFT ADVISORY UNTIL 10 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

JV/71...SHORT TERM
TT/89...LONG TERM
Hazardous weather outlook, Dec 23, 5:57 AM CST, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 AM CST WED DEC 23 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-241200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
557 AM CST WED DEC 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE COASTAL BEND
TONIGHT ALONG AND AHEAD OF A COLD FRONT. A FEW OF THESE
THUNDERSTORMS COULD PRODUCE GUSTY WINDS ACROSS THE COASTAL BEND
AND VICTORIA CROSSROADS THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORIES ARE EXPECTED ON THURSDAY...THEN AGAIN ON
SATURDAY AND SUNDAY AS A COASTAL TROUGH DEVELOPS AND HIGH PRESSURE
BUILDS INTO TEXAS...DEVELOPING A STRONG PRESSURE GRADIENT.
FINALLY...THERE IS A LOW CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND
TUESDAY MAINLY OVER THE GULF WATERS...HOWEVER AT THIS TIME
INSTABILITY WILL BE QUITE LOW FOR ANY SIGNIFICANT THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 10:29 AM CSTGale WarningCRP12 hr
Dec 24, 3:44 PM CSTFreeze WarningCRPBee, Goliad, La Salle, Live Oak, McMullen, Victoria16 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.